Tamoxifen

Hi, I’ve been reading lots of different comments about tamoxifen. I’ve been taking it for 3mths now and I’ve decided to stop taking starting from tomorrow. It’s causing me to have terrible joint pain. My legs, knees, ankles every joint is painful. I have no strength or energy. Also I’ve gained weight. It’s doesn’t take much at all for me to be very tired. So hopefully I will improve. I’m not sure if the terrible hot flushes will go away. The flushes for me are bad.

Hiyer Suedyas,

 

I’m so sorry you are having such a struggle with tamoxifen side effects, have you been to see your health provider before deciding to stop, just to talk with them about the decision ? I’m not going to write here trying to persuade you one way or the other, but I have heard that some of the side effects can be dealt with in alternative ways. For example, some people say high doses of evening primrose oil help with the joint pains and flushes. I certainly had my own struggles, so can entirely empathise.

 

Charys x

Suedyas

 

Just to echo what Charys has said, have you discussed this with your oncologist/GP to see what they can recommend to help with the side effects you are experiencing.  Are you pre or post menopausal?

 

I have read on here about the different brands of tamoxifen giving different s/e, are you having the same brand each prescription.  I must admit the brand I am on is Teva, I have been taking it for 3 months now I have a few side eggects but to be honest nothing that I can not cope with

 

Helena x

I am having the same side effects on Tamoxifen. I am to scared to not take it, but my leg, hips and back pains are really getting to me. I think I will book an appointment to see my GP tomorrow and get some advice. Its really hard to know what to do isnt it Ladies?

<Empty imported post>

Hello everyone, I’m new to this but need some advice. My breast cancer was HER2+ and after treatment I’m on tamoxifen, I’ve been on it for 3 years. It am. Ow really starting to see the side effects. I have blurred vision, wake up with crushing chest pains, been treated for depression the list goes on. It was only through finding this web site I realize it may be my tamoxifen and not just age, I’m 43. Meeting my oncologist on wed but want to ask about coming off. Any help is much appreciated.

Hello Sammy,welcome to the forum.Have you been to optician re blurred vision ?Apparently they can tell if changes are Tamoxifen related ,may be worth trying to get eye test before you go to Onc if yet havent ,it will at least give you more information to help with your decision .Let us know how you get on.

I was at the opticians today on the recommendation of my oncologist as I’d had an awful time with my eyes while on chemo. Blurry vision, weeping, sore, puffy eyes - the whole shebang!!

My eyes themselves are perfectly ok although the vision has changed enough to warrant a new prescription (but that is more to do with age!!) but the optician did say that now I’m on Tamoxifen my eyes should checked annually as this is one drug that can have unwanted side effects.

So Ladies you might want to add annual check ups to your list of to do’s!!

 

swampy

Hi Suedyas,  I was on Tamoxifen for a year and just had hot flushes but then exactly after a year it hit me with a bang. Really bad muscle tighness, aches, light headedness, night sweats, cold shivers, mood swings. The muscle problems were that bad that the gp sent me for tests, MRI etc which came back negative fortunately. My onocologist said it was menopause made worse by the Tamoxifen. I was climbing the walls, not being able to exercise, not knowing what was happening to my body.  I was put on a 6 week course of acupunture, stopped eating after 6pm and hey presto everything improved drastically. 3 months since I stopped the course, I do 20 mins relaxation a day  that the acupunturist recommended and I feel great. I’m not saying i am back to normal but it’s  definitely worth a try. Hope this helps.